Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

March 27, 2021Lewis County, Tennessee

NWS Nashville, TN issued this special weather statement at Mar 27, 2021, 4:59 AM CDT for Lewis County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2021, 4:59 AM CDT (09:59 UTC)
Expired
Mar 27, 2021, 5:45 AM CDT
In force
46 min
Issued by
NWS Nashville, TN

County Lewis County, TN

The radar

The Nashville radar (KOHX), 116 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 5:18 AM CDTHAIL 1.258 N Hohenwald, TNTWITTER PHOTO OF HALF DOLLAR SIZE HAIL ON ARNOLD ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

459 
WWUS84 KOHX 270959
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
459 AM CDT Sat Mar 27 2021
 
TNZ056>058-271045-
Hickman TN-Lewis TN-Perry TN-
459 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS...EASTERN
PERRY AND SOUTHERN HICKMAN COUNTIES UNTIL 545 AM CDT...

At 459 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Linden, moving northeast at 40 mph.

Pea to half inch hail and winds in excess of 40 mph will be possible 
with this storm.

Locations impacted include...
Hohenwald, Linden, Kimmins and Pleasantville. 

LAT...LON 3580 8772 3572 8735 3570 8729 3566 8734
      3547 8767 3549 8773 3549 8777 3556 8790
TIME...MOT...LOC 0959Z 232DEG 34KT 3556 8772 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 27, 2:46 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 27, 2:46 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
246 AM CDT Sat Mar 27 2021

.DISCUSSION...

Some convection just now beginning to fire across nrn AL and nrn MS.
This is in response to a warm front which will be lifting northward
through the mid state today. Showers and thunderstorms will be
rapidly increasing over the next few hours with this activity
spreading northward and continuing into your Saturday.
Destabilization will be rather rapid with sfc based capes between
1000-1500 j-kg and LI values approaching -5C by 18Z. An examination
of upcoming lapse rates and mid level capes do support the
potential for some hail today, with perhaps the severe threshold
of 1 inch being surpassed. 850 mb wind speeds are not overly
impressive and the organized lift is somewhat sub-par. Helicities
are between 100-200, but the Hrrr does indicate a little
reflectivity wrapped signatures by afternoon. Overall looks like
some strong to severe storms with high winds and hail possible
with some cell rotation also possible. Storm direction looks like
from 250 deg at 40 mph or so.

Tonight, the slow approach of a strengthening frontal boundary will
provide well organized and strong forcing. However, phasing with the
better instability parameters is a little off with the instability
outrunning the forcing just a bit. Nevertheless, SPC has the entire
area in an enhanced risk. The threats will be damaging winds and
large hail but cannot rule out an isolated tornado or two. In
addition, flash flooding looks to be a big threat. For that reason,
the flash flood watch remains in effect. Latest storm total precip
shows 2-3 inches for most areas through tonight, with the bulk of
the heavy rainfall, of course, occurring overnight. localized 4 inch
amounts cannot be ruled out. Qpf gradients drop off rather markedly
to our north and south, but we are close enough to the event now
where we see the heavier rainfall is going to occur across our area.
Moving on, some shower activity will linger into your Sunday
morning. Clearing will commence in the afternoon.

For the near term temps, despite the clouds and rainfall, we will
see our temps warm into the lower 70s for today with humidities on
the upswing for sure. Cooler on Sunday and low temps will be in the
35 to 40 degree range by Monday morning.

In the ext fcst, a mid week frontal boundary will move through. The
feature looks weaker than our previous boundaries and instabilities
look marginal at best. Anyhow, shower chances return Tuesday and
Wednesday. It will be turning noticeably cooler on Wednesday and the
models are leaning toward slowly falling daytime temperatures.
Thursday and Friday are looking dry.

For our extended temps, it looks seasonal on Tuesday and then
turning colder Wednesday, as mentioned previously. Low temps for
Thursday through Saturday look like 30s.

Note that our growing season has begun and thus, the freeze warnings
and or frost advisories may begin to fly by late next week.

&&

.AVIATION...
06Z TAF DISCUSSION.

Poor flying conditions expected this TAF period as SHRA/TSRA
develop and affect all airports. No problems early this morning
with light winds and VFR conditions, but showers and storms will
rapidly develop and impact airports from 12Z onward with MVFR/IFR
conditions. Some improvement is possible this afternoon at
airports, before deteriorating again Saturday evening. Light
southeast winds early this morning will increase and become
southerly later today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  57  63  38  66 /  80  90  60   0  10
Clarksville    73  52  60  35  63 /  30  90  20   0   0
Crossville     69  57  60  35  60 /  80  70  70   0  10
Columbia       75  59  64  37  66 /  80  80  60   0  10
Lawrenceburg   75  59  64  37  65 /  70  70  70   0  10
Waverly        73  53  62  36  64 /  50 100  30   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 7 AM CDT this morning through Sunday
evening for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-
Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-
Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-
Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........Shamburger
Hazardous weather outlook, Mar 26, 7:11 PM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
711 PM CDT Fri Mar 26 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
711 PM CDT Fri Mar 26 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

Some strong to severe thunderstorms will be possible late tonight for
locations generally south of I-40 and around and west of I-24.
Large hail will be primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe thunderstorms will be possible Saturday and Saturday night
across all of Middle Tennessee. Damaging winds, large hail, and
isolated tornadoes will all be possible. Multiple rounds of heavy
rainfall expected from mid morning hours on Saturday through at least
morning hours on Sunday. Rainfall amounts of 1 to 3 inches, with
locally higher amounts of 4 to 5 inches, expected on already
saturated ground conditions. Runoff impacts could last through
afternoon hours on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, Mar 27, 4:23 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
423 AM CDT Sat Mar 27 2021

TNZ024-056>058-060-271000-
Hickman TN-Lewis TN-Humphreys TN-Maury TN-Perry TN-
423 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHWESTERN MAURY...
PERRY...SOUTHWESTERN HUMPHREYS AND HICKMAN COUNTIES UNTIL 500 AM
CDT...

At 422 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parsons to near Summertown. Movement was
northeast at 45 mph.

Pea to half inch size hail will be possible with these storms.

Locations impacted include...
Hohenwald, Centerville, Linden, Mount Pleasant, Lobelville,
Gordonsburg, Kimmins, Primm Springs, Bucksnort, Santa Fe, Mousetail
Landing State Park, Hampshire, Pleasantville, Williamsport, Nunnelly
and I-40 Near The Tennessee River.

This includes Interstate 40 between mile markers 136 and 152.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3594 8793 3579 8703 3545 8731
      3546 8733 3546 8745 3542 8746 3546 8765
      3547 8765 3547 8769 3549 8773 3548 8781
      3552 8798 3562 8804
TIME...MOT...LOC 0922Z 226DEG 38KT 3561 8826 3546 8745

Shamburger
Special weather statement, Mar 27, 4:56 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
456 AM CDT Sat Mar 27 2021

TNZ023>026-057-059-271045-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
Houston TN-
456 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...NORTHWESTERN
WILLIAMSON...SOUTH CENTRAL CHEATHAM...EASTERN HOUSTON...HUMPHREYS AND
HICKMAN COUNTIES UNTIL 545 AM CDT...

At 456 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Johnsonville to near Centerville. Movement
was northeast at 45 mph.

Pea to half inch hail and winds in excess of 40 mph will be possible
with these storms.

Locations impacted include...
Dickson, Waverly, Centerville, Erin, White Bluff, Kingston Springs,
Pegram, McEwen, Burns, Hurricane Mills, Fairview, Charlotte, Vanleer,
Slayden, Bon Aqua, Lyles, I-40 Near The Tennessee River, Bucksnort,
Pinewood and Nunnelly.

This includes the following highways...
 Interstate 40 between mile markers 136 and 191.
 Interstate 840 between mile markers 1 and 9.

LAT...LON 3590 8793 3594 8793 3635 8771 3618 8699
      3614 8700 3609 8704 3605 8705 3603 8705
      3572 8735 3580 8772 3584 8772 3584 8782
      3582 8782 3585 8795
TIME...MOT...LOC 0956Z 220DEG 40KT 3592 8793 3578 8740

Shamburger
Special weather statement, Mar 27, 4:59 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
459 AM CDT Sat Mar 27 2021

TNZ056>058-271045-
Hickman TN-Lewis TN-Perry TN-
459 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS...EASTERN
PERRY AND SOUTHERN HICKMAN COUNTIES UNTIL 545 AM CDT...

At 459 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Linden, moving northeast at 40 mph.

Pea to half inch hail and winds in excess of 40 mph will be possible
with this storm.

Locations impacted include...
Hohenwald, Linden, Kimmins and Pleasantville.

LAT...LON 3580 8772 3572 8735 3570 8729 3566 8734
      3547 8767 3549 8773 3549 8777 3556 8790
TIME...MOT...LOC 0959Z 232DEG 34KT 3556 8772

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:18 PM CDTRiver Flood AdvisoryOHXPerry26 hr
Mar 27, 4:23 AM CDTSpecial Weather StatementOHXHickman, Lewis, Perry37 min
Mar 27, 4:56 AM CDTSpecial Weather StatementOHXDickson, Hickman, Houston, Humphreys49 min
Mar 27, 5:12 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry37 min
Mar 27, 5:29 AM CDTSpecial Weather StatementOHXCheatham, Davidson31 min
Mar 27, 5:48 AM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson27 min
Mar 27, 5:52 AM CDTSpecial Weather StatementOHXDeKalb38 min
Mar 27, 6:13 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson32 min
Mar 27, 6:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Williamson29 min
Mar 27, 6:18 AM CDTSpecial Weather StatementOHXMacon, Robertson, Sumner, Trousdale27 min
Mar 27, 6:22 AM CDTSpecial Weather StatementOHXJackson38 min
Mar 27, 6:23 AM CDTSpecial Weather StatementOHXCumberland, White52 min
Mar 27, 6:38 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson52 min
Mar 27, 6:42 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more48 min
Mar 27, 6:53 AM CDTSpecial Weather StatementOHXCumberland, Putnam, White52 min
Mar 27, 7:19 AM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson41 min
Mar 27, 7:21 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson39 min
Mar 27, 7:36 AM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Hickman, Humphreys, Perry, Williamson3 hr
Mar 27, 7:42 AM CDTSpecial Weather StatementOHXSmith, Williamson, Wilson48 min
Mar 27, 7:57 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam, Smith33 min
Mar 27, 8:02 AM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson43 min
Mar 27, 8:10 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Wayne, Williamson3 hr
Mar 27, 8:26 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett34 min
Mar 27, 8:29 AM CDTAreal Flood AdvisoryOHXCannon, Clay, Davidson, DeKalb, Jackson, Macon and 9 more3 hr
Mar 27, 8:39 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam51 min
Mar 27, 8:41 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam34 min
Mar 27, 8:59 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett16 min
Mar 27, 10:33 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury42 min
Mar 27, 11:08 AM CDTSpecial Weather StatementOHXBedford, Maury52 min
Mar 27, 11:19 AM CDTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 5 more3 hr
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXHickman10 hr
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXHumphreys4 days
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXMaury15 hr
Mar 27, 11:51 AM CDTSpecial Weather StatementOHXBedford39 min
Mar 27, 12:14 PM CDTFlash Flood WarningOHXBedford, Marshall, Maury, Rutherford, Williamson3 hr
Mar 27, 12:41 PM CDTRiver Flood AdvisoryOHXHickman12 hr
Mar 27, 12:42 PM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson23 hr
Mar 27, 12:53 PM CDTSpecial Weather StatementOHXBedford, Marshall52 min
Mar 27, 1:15 PM CDTFlash Flood WarningOHXBedford, Giles, Marshall, Maury, Rutherford3 hr
Mar 27, 1:32 PM CDTSpecial Weather StatementOHXCoffee43 min
Mar 27, 2:04 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Wayne3 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXCheatham52 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXDavidson, Williamson47 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXWilliamson48 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXStewart31 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXMontgomery31 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXDavidson12 hr
Mar 27, 4:14 PM CDTSpecial Weather StatementOHXCumberland46 min
Mar 27, 4:45 PM CDTRiver Flood AdvisoryOHXBedford11 hr
Mar 27, 4:54 PM CDTTornado WarningOHXHickman, Perry36 min
Mar 27, 5:17 PM CDTTornado WarningOHXHickman, Perry28 min
Mar 27, 5:33 PM CDTTornado WarningOHXHickman, Lewis, Perry27 min
Mar 27, 5:39 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry3 hr
Mar 27, 5:39 PM CDTTornado WarningOHXHickman, Perry36 min
Mar 27, 5:52 PM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett38 min
Mar 27, 6:00 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury45 min
Mar 27, 6:04 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress11 min
Mar 27, 6:09 PM CDTFlash Flood WarningOHXHickman, Lewis, Maury, Perry3 hr
Mar 27, 6:18 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson42 min
Mar 27, 6:28 PM CDTSpecial Weather StatementOHXFentress17 min
Mar 27, 6:38 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson22 min
Mar 27, 6:44 PM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Mar 27, 6:59 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson46 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.